MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR LIP LNR 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR LIP LNR 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-28-250
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Date event (=date the issue took place): (b)(6) 2023.( revision ) implantation: (b)(6) 2019.Procedure: total hip after a fracture.Description of issue: luxation of liner, scallops of the liner have broken off.When did the even occur (pre-op/intra-op/post-op)? post-op.Was there any patient consequence? yes , revision surgery on date: (b)(6) 2023.What action was taken to resolve the issue? revision surgery, placed a new liner.How long was the procedure prolonged as a result of the difficulties encountered with the device (minutes)?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the photographic evidence of the device confirmed the reported allegation.It was observed that interlock feature edge of the liner denoted four anti-rotation device (ard) tabs sheared off from the liner.Based on the observations, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative

Brand Name
PINN MAR LIP LNR 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16896562
Report Number1818910-2023-09889
Device Sequence Number20374086
Product Code LPH
UDI-Device Identifier10603295013617
UDI-Public10603295013617
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-28-250
Device Catalogue Number121928250
Device Lot Number8628562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer05/10/2023
05/12/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/10/2023
05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE 100 HA ACET CUP 50MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale